MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number 8575
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgery was required to remove the catheter.The 99% stenosed target lesion was located in the distal right coronary artery (rca).The femoral artery seemed to be tortuous just past the sheath insertion.A 6f runway al1 sh guide catheter was selected for use.After the catheter was inserted, three kinks were observed on it.The physician tried to straighten the kinks with a 0.38 wire while part of the catheter remained inside the patient.The catheter broke at the proximal section.The portion of the device inside the patient was unable to be retrieved.The patient was sent to theatre to have the al1 guide removed.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer; returned product consisted of an incomplete runway guide catheter.The device was bloody.Analysis of the shaft and hub included microscopic and visual inspection.Inspection revealed only 17.6 cm of the shaft was returned, with a kink 33 mm from the strain relief.The distal end of the broken edge was frayed and twisted.Inspection of rest of the device did not find any other damage or defect.The reported kink and broken device was confirmed, however; the reported device jamming could not be confirmed as clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10364244
Report Number2134265-2020-10380
Device Sequence Number14214040
Product Code DQY
UDI-Device Identifier08714729478836
UDI-Public08714729478836
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2022
Device Model Number8575
Device Catalogue Number8575
Device Lot Number0060186195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR